MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; SURGICAL NAVIGATION SYSTEM
Model Number 402472
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the device in question has been requested to be returned for investigation and that request has been denied.Zimmer biomet japan has indicated an intention to continue using the device since they were unable to duplicate the event.This report is being filed to document the unwillingness to return the device and the intention to continue using a device associated with a fda reportable event.Orthalign acknowledges and understands the risk for patient harm with continued use and will continue to request the device be returned for evaluation.
 
Event or Problem Description
The paddles on the balance femoral paddle instrument did not move smoothly and the gap values were less than the surgeon expected.Zimmer biomet unable to duplicate the reported issue and is unwilling to return the requested instruments and may continue to use them until orthalign provides replacements.
 
Additional Manufacturer Narrative
The part was returned to orthalign for evaluation.The investigation has been completed by an orthalign engineer.The complaint was confirmed.A possible root cause was identified as an issue with tolerance stack up.Orthalign will continue to monitor this issue and take action when alert limits are reached.No further action is needed at this time.
 
Additional Manufacturer Narrative
At this time, the device in question has been requrested to be returned for investigation.If the device is received, an investigation will be performed to confirm the problem and determine root cause, and a follow-up report will be filed detailing the conclusions.This report is being filed out of an abundance of caution and with an understanding of the paitent harm that could be caused by device inaccuracy.
 
Event or Problem Description
The paddles on the balance femoral paddle instrument did not move smootly and the gap values were less than the surgeon expected.

Brand Name
LANTERN SURGICAL ASSISTANT
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology dr
suite 100
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology dr
suite 100
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology dr
suite 100
irvine, CA 92618
MDR Report Key19396219
Report Number3007521480-2024-00007
Device Sequence Number20771864
Product Code OLO
UDI-Device Identifier00810832031482
UDI-Public00810832031482
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402472
Device Catalogue Number402472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/07/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown